CSN Login
Members Online: 6

You are here

Coronavirus/COVID-19

What cancer patients, their families, and caregivers need to know about COVID-19.

Nail Lifting and HFS

midlandgigi
Posts: 16
Joined: Aug 2018

I am Stage 4 due to recurrence in lymph nodes.  I completed 6 months of FUFOX and am now NED.  Capecitibine was prescribed in a maintenance dosage. The side effects have been extreme and my Oncologists say I am highly sensitive to chemos.  I have Hand/Foot Syndrome which causes redness, swelling, burning sensation and peeling of the hands and feet.  Due to the Lifting Syndrome, I have lost 7 toenails and am seeing signs of my fingernails lifting. I have tried several remedies without much success.   At this time I am using CBD oil and CBD pain creme.  Have any of you experienced either of these?  Please share any help you can give.

Thanks,

midlandgigi 

paul61's picture
paul61
Posts: 1367
Joined: Apr 2010

Hi Midlandgigi. 

I am so sorry to read of your extensive side effects. I have no personal experience with your side effects, but as a cancer survivor I am a participant in a number of cancer forums. Unfortunately this particular forum does not get the readership and activity that it once did.

I would suggest that you post your question on a forum that had wider readership and more interactive participation. I would recommend you post your question in the esophageal cancer section of the "Smart Patients" forum. You will find it at https://www.smartpatients.com . I think you will find a greater number of survivors there that have your side effects and have found approaches to deal with them.

Best Regards,

Paul

midlandgigi
Posts: 16
Joined: Aug 2018

Thank you Paul, for the suggestion.  I have posted on a couple of other forums with no success.  There are some U Tube posts that gave me information.  My Dr. has taken me off chemo for a "time out" until my hands and feet have healed.  Then I will continue the Capecitibine long as possible.

Deathorglory's picture
Deathorglory
Posts: 327
Joined: Jul 2013

Hello,

What you're dealing with sounds, um, unpleasant.  But the upside is that you are a stage IV EC patient who is NED.  There are only but so many of us, so let's celebrate that part of it.  I do feel bad about you not being able to do your maitainence stuff due to side effects, though.  I do my maintainence stuff with minimal side effects.  Hope your stuff clears up and you can get back on track.

midlandgigi
Posts: 16
Joined: Aug 2018

Thank you, Deathorglory, for the sympathy!  I am grateful and blessed to be NED.  I have been off chemo for 5 weeks and the side effects are almost gone.  I won't go back on chemo until after my next scan.  My CEA has risen steadily and is now at the point they are monitoring me very closely.  I'm thankful for scans that should catch anything sooner rather than later.   

What is your maintenance drug?  I may have to change but they hesitate to do that since the capecitibine is working for me.

midland gigi

Deathorglory's picture
Deathorglory
Posts: 327
Joined: Jul 2013

Hello,

I'm HER2+, so I was put on Herceptin when I had my first recurrence back in 2011.  I got Herceptin weekly and did 12 rounds of folfox biweekly.  When the folfox ended and I had a complete response, my doctor kept me on the weekly Herceptin.  Every week since 2011.  It's not physically bad, but it is its own special sort of draining to be going to the hospital every week for an infusion for so long.  But I'm here to complain about it, so I'm winning.  I hope for similar results for you.  

All the Best,

Ed

Subscribe to Comments for "Nail Lifting and HFS"